Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Advised to take primoult for prolonged periods. Ultrasound report was normal. Any suggestion?

Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5162 Questions

default
Posted on Tue, 3 Dec 2013 in Women's Health
Question: 41 yrs. past six years have non stop cycles which settles down with the intervention of harmone therapy. stopped taking harmone tablets. two cycles were regular. but this time again had non stop cycle. advised to take primoult. please give your opinion. Ultra sound shows normal study.
doctor
Answered by Dr. Sree Gouri SR 52 minutes later
Brief Answer: May use progesterone pills for few months Detailed Answer: Hi, Thanks for the query. As your ultrasound report is normal, the possible cause for your menorrhagia is hormonal imbalance. Better to check the thyroid profile once. Primulot contains norethisterone. This helps in curing the menorrhagia by decreasing the estrogen predominance. Possibly using the tablets for around 6 months may cure your problem. If the bleeding persists, better to go for premenstrual D & C once. This helps for diagnostic and therapeutic purposes. One more option is using progesterone containing intra uterine contraceptive device like mirena. This can be kept in place for around 5 years. This helps in decreasing the bleeding by acting on uterine endometrium. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sree Gouri SR 46 hours later
Thank you doctor for replying to my query. The problem is recurring again and again. Is the hormonal imbalance is treatable permanently? Is it connected to perimenopause. Then how long it will continue? Does the tablet has any other side effect. I have already checked up my thyroid profile. and it is normal. But I am obese. Thanks.
doctor
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer: D&C followed by progesterone pills Detailed Answer: Hi, Yes, hormonal imbalance can be seen in perimenopausal age group. Usually taking the hormonal pills for few months can decrease imbalance in hormonal levels and can cure the problem. According to your age and symptoms, better to go for premenstrual D & C once. By this the tissue can be examined to find out the cause for menorrhagia. Then you can continue with progesterone pills as told by your doctor. Possibly this will cure your problem and also rule out fears about major problems. Progesterone pills may have side effects like bloating sensation of the abdomen, nausea etc. But these will subside soon. Better to decrease weight. Reduction of 1 to 2 kgs also helps in regularization of the cycles to some extent. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Lab Tests
Medical Topics

Recent questions on  Bloating

doctor1 MD

Since a day and a half ago to be specific last Sunday evening i felt a pain in my stomach on left upper side that has been coming and going and it feels like the same as if i had caught a cold . I also feel bloated and now i feel nervous about the whole thing to the point of feeling nausiated. All kind of things are going through my mind like stomach cancer or what have you can you please help me?

doctor1 MD

I am a 22 year old Male... I am experiencing cramping, bloating, constantly passing gas, feels like I am not having complete bowel movements, my stool has changed and when I wipe it seems to be in the form of mucus.... I have also been experiencing throbbing in my abdomen and a pain in my lower left abdomen.... Thanks....

doctor1 MD

.i have had bleeding from the rectum for the last 15 years or so on occasions when i empty my bowels,sometimes i feel constipated and other times my stools are soft.the blood is sometimes in the toilet but usually on the outside of my stools.sometimes there is little blood and sometimes quite a lot,always bright red. my stomach becomes bloated after most meals regardless of what i eat.

doctor1 MD

Hi, may I answer your health queries right now ? I am 47 years old in good shape (lots of exercise and a balanced diet). I feel that recently I've been gaining weight, feeling quite bloated with enlarged breasts as well as I feel that I have slight 'heartburn'.Not sure why I'm feeling this way.. any suggestions?

doctor1 MD

I HAVE HAD IRREGULAR PERIODS FOR YRS BUT WHEN EVER I HAD IT IT WILL LAST 6 TO 7 DAYS AND WILL BE HEAVY FOR THE FIRST 3 TO 4 DAYS. ALL OF A SUDDEN I HAVE STARTING TO HAVE MY PERIOD REGULARLY BUT TO MY SURPRISE IT WAS VERY LIGHT AND LASTED ONLY FOR...

doctor1 MD

Hi i am 29 male , I get blood in my stool and some times white fuzz in my stool too and i feel bloating stomach and gaseous , and some days i have pain near my rectum . what should i do ?